iCliniq logo

Ask a Doctor Online Now

HomeAnswersAllergy SpecialistallergyCan you take Tylenol with Amoxicillin?

Can allergic reaction occur due to Tylenol 3 or Amoxicillin?

Can allergic reaction occur due to Tylenol 3 or Amoxicillin?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Pooja Pardhi

Medically reviewed by

iCliniq medical review team

Published At June 14, 2018
Reviewed AtJanuary 25, 2024

Patient's Query

Hi doctor,

Yesterday, I had my wisdom tooth extracted. I received a prescription for Tylenol 3 (equivalent to Acetaminophen 300 mg and Codeine 30 mg) for pain and Amoxicillin (500 mg) to prevent infection. I immediately took one Amoxicillin as I walked out of the dental office and for the rest of the day I had no reaction. Later just before going to sleep, I took one Amoxicillin along with one Tylenol 3. The next day I woke up with an anaphylactic reaction to the groin and inner thighs. I am trying to diagnose whether it was due to Tylenol 3, the Amoxicillin, or maybe due to the combination. As there was not that much pain I have decided to halt the use of Tylenol 3 and I am waiting to see if the reaction resolves. However, I do know that many people are allergic to this family of antibiotics. I am wondering if this may be the case for me as well, but I have never had an allergic reaction before. I am sure that I have taken this family of antibiotics previously, though I am not certain.

Answered by Dr. Pooja Pardhi

Hi.

Welcome to icliniq.com.

I have gone through your query and can understand your health concern.

The allergic reaction can be due to Amoxicillin only, because Acetaminophen and Codeine will not cause any allergic reaction. I suggest you to stop Amoxicillin. You can use any of the Cephalosporin instead of Amoxicillin.

For allergic reactions, I suggest some antihistamine drug twice daily for three days. Amoxicillin and other drugs of this group are very common to cause allergic reactions. As you have mentioned that you never developed such reaction in the past and this is the first time, I tell you that it can happen. I suggest you not to take Amoxicillin in the future.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Pooja Pardhi
Dr. Pooja Pardhi

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Allergy Specialist

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy